Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
snowpea

Accutane skin related side effects

Okay, SoI know it can dissolve your brain and make your innards explode, but who cares about that? I just want my face to improve! But, if it makes it worse at first, I am reluctant. I heard that it can turn your face into not only a bigger zit garden than before, but that it can also make you peel kellogg's cornflakes. So, how long does this last? If it's only a week ot two of inflamtion, I might get it. If it goes on for months, then forget that. I don't want to have a huge blood red rash snowing dead skin till next christmas! I'd rather gamble on outgrowing acne! Well, also, liver destruction and altered DNA are scary, even though I did just mention not caring about anything other than my face...

Well...then again, if it is a means to an effettive end, then there's always hakuna matata.

](*,) I want my life back!!! I'm 18!!! I should be having the best times of my life (according to our evil media anyway)

Share this post


Link to post
Share on other sites

You should really go on Accutane if you derm recommends and all the other antibiotics and topical medications you've tried haven't worked. Yes, what you say is true....but you are very unlikely to get those extreme side effects. The most common, as you probably know, are peeling(like kellog's cornflakes), super-chapped lips that might even bleed a bit, your nose getting really dry(the lining of my nose actually had a bit of dry blood from being so dry), and a likely initial breakout. If this really bothers you, I suggest you do it during a period or at least start off when you don't have to be out in the public too much. Holidays, summers are good times to start. I started when I was still in school.....it sucked and it felt awful going around campus looking the way I did.

Share this post


Link to post
Share on other sites

Im not sure I'd recommend taking it during the summer.You'd be limited to the amount of time you could be out in the sun and foreign holidays would be out of the question.You need total sunblock when out in the sun when on it and you tend to look like a ghost cause the sunblock is so thick and white.

The best time to start is right now during the winter,and you can blame the chapped lips on the cold weather if anyone asks ; ) .

You'll be fine on the accutane once you follow what ur meant to do.

Dont drink though while your on them,you'll have a hangover from hell and a mixture of alcohol and accutane is a bit much for the liver.Plus it will increase the dehydration dramatically,making it feel like you have taken a double dose.

You'll have to make some sacrifices while on it,but the end results should be worth it,as 90% of sufferers are completely cured.

Minocin is also a good drug to keep the acne away........but whether it returns or not when finished with some people is the question.

With Accutane,it drys up the sebaceous glands so in theory it should not return...........but unfortunately in some cases it does.

I've been on Vibrimicin,Hostacycline,Stefipan Berna,Roaccutane and Minocin.

I found Minocin the best of the lot.........but I would think Accutane would be most effective in basic cases of Acne Vulgaris.

Share this post


Link to post
Share on other sites

mkay. So, it can make it worse before it gets better. How long the so called inital breakout go on for? I don't want to be looking WORSE for very long! Flaky skin I can handle, but more acne...no siree.

Otherwise...

Time to take those goddamn glands out! (loads machine gun)

Also, if the acne is moderate (but persistent...I'ver tried everything, including 2 antibiotics), will accutane still be as effective? I don't have any scars yet from my puberty-induced adventure, so maybe it's time to Geroge Bush it (take it out pre-emptively) lol. Speaking of which, I hate that guy.

Share this post


Link to post
Share on other sites

You may not even have an initial breakout....it depends and even if you did the Accutane wouldnt be long clearing it once your system gets used to it.

Accutane is far more effective than the basic anti-biotics,but has alot of side effects.......but in 90% of people they are cleared totally and it wont come back.

I'd go on it if I were you......after washing your face with a gentle face wash,apply Vaseline Derma care to combat the dryness.

Follow those steps and avoid alcohol and you will be ok.

Also,always have a lip balm with you,as ur lips will constantly dry out.

If you forget to take one with u,they can get very uncomfortable indeed.

Share this post


Link to post
Share on other sites

Is it true that the worse your acne is, the longer it takes for improvement, and the better it is, the less time it takes?

Share this post


Link to post
Share on other sites

I would go on accutane while you're young. Every medication has some type of side effect. The longer you have acne the more you will deal with the physical and emotional scaring. The scarring is alot more difficult and alot more expensive than the acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×